Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Filtrations, asymptotic and Prüferian closures, cancellation laws

Authors: Henri Dichi and Daouda Sangare
Journal: Proc. Amer. Math. Soc. 113 (1991), 617-624
MSC: Primary 13B22; Secondary 13A15
MathSciNet review: 1064901
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ A$ be a commutative ring. For any filtration $ f = ({I_n})$ on the ring $ A$ let $ \bar f$ (resp. $ P(f),f')$ be the asymptotic (resp. prüferian, integral) closure of the filtration $ f$. Then we have (*) $ f \leq f' \leq P(f) \leq \bar f.$ In this paper several examples to show that each relation in (*) may be an equality or a strict inequality even in noetherian rings, are given. Some transfer properties (such as the property that a filtration be AP or strongly AP) between the filtrations $ f,P(f)$, and $ \bar f$ are also given and negative answers are illustrated by some examples. This paper is closed by studying some cancellation laws concerning the prüferian closure of filtrations. In particular it is shown in the main theorem that if $ f,g,h$ are filtrations on the noetherian ring $ A$ such that $ \sqrt f \subseteq \sqrt h $, if $ P(fh) \leq P(gh)$ and if $ h$ is strongly AP then we have $ P(f) \leq P(g)$. In this theorem the hypothesis "$ h$ strongly AP" cannot be weakened to "$ h$ AP" as shown in Example 2.3(3).

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13B22, 13A15

Retrieve articles in all journals with MSC: 13B22, 13A15

Additional Information

Article copyright: © Copyright 1991 American Mathematical Society